Alert archive / California / Wind Advisories in 2014
Wind Advisory 36, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 15, 2014, 1:57 PM PST. It took effect at Nov 15, 2014, 3:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 1:57 PM PST (21:57 UTC)
- In effect from
- Nov 15, 2014, 3:00 PM PST
- Expired
- Nov 16, 2014, 2:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
405 WWUS76 KHNX 152157 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 157 PM PST SAT NOV 15 2014 .BLUSTERY WINDS ARE EXPECTED INTO EARLY SUNDAY MORNING AHEAD OF A COLD FRONT THAT APPROACHES FROM THE NORTH. CAZ099-160600- /O.NEW.KHNX.WI.Y.0036.141115T2300Z-141116T1000Z/ SOUTHEASTERN KERN COUNTY DESERT- 157 PM PST SAT NOV 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST SUNDAY FOR THE SOUTHEASTERN KERN COUNTY DESERT. * TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 5 PM AND MIDNIGHT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH RIGHT BELOW THE MOUNTAIN PASSES. * IMPACTS...STRONG CROSS WINDS WILL HAMPER DRIVING ABILITY... ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. POOR VISIBILITY IS POSSIBLE IN AREAS OF BLOWING DUST AND SAND. AFFECTED ROADS INCLUDED HIGHWAY 58 BELOW TEHACHAPI PASS AND ROUTE 14 BETWEEN ROSAMOND AND MOJAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
2 follow-up statements
308 WWUS76 KHNX 160549 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 949 PM PST SAT NOV 15 2014 .BLUSTERY WINDS ARE EXPECTED INTO EARLY SUNDAY MORNING AHEAD OF A COLD FRONT THAT APPROACHES FROM THE NORTH. CAZ099-161000- /O.CON.KHNX.WI.Y.0036.000000T0000Z-141116T1000Z/ SOUTHEASTERN KERN COUNTY DESERT- 949 PM PST SAT NOV 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 5 PM AND MIDNIGHT. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH RIGHT BELOW THE MOUNTAIN PASSES. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. POOR VISIBILITY IS POSSIBLE IN AREAS OF BLOWING DUST AND SAND. AFFECTED ROADS INCLUDED HIGHWAY 58 BELOW TEHACHAPI PASS AND ROUTE 14 BETWEEN ROSAMOND AND MOJAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
575 WWUS76 KHNX 160948 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 148 AM PST SUN NOV 16 2014 CAZ099-161100- /O.EXP.KHNX.WI.Y.0036.000000T0000Z-141116T1000Z/ SOUTHEASTERN KERN COUNTY DESERT- 148 AM PST SUN NOV 16 2014 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... WINDS HAVE SUBSIDED OVER THE AREA. LOCAL GUSTS TO 35 MPH ARE STILL POSSIBLE HOWEVER. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:36 AM PST, 11 hours 21 minutes earlier.
Area forecast discussion, Nov 15, 2:36 AM PST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
236 AM PST SAT NOV 15 2014
.SYNOPSIS...
BUILDING HIGH PRESSURE OFF THE WEST COAST WILL KEEP DRY
CONDITIONS OVER CENTRAL CALIFORNIA INTO EARLY NEXT WEEK. PATCHY
VALLEY FOG WILL DEVELOP AGAIN SATURDAY AND SUNDAY MORNINGS. A WEAK
STORM SYSTEM WILL BRING A SLIGHT CHANCE OF RAIN TO THE AREA NEXT
TUESDAY NIGHT AND WEDNESDAY.
&&
.DISCUSSION...UNDER BUILDING HIGH PRESSURE, JUST SOME HIGH CLOUDS
ARE STREAMING SOUTHEAST ACROSS THE AREA. MEANWHILE WITH THE MAINLY
CLEAR SKIES, PATCHES OF DENSE FOG HAVE DEVELOPED. EXPECT THE FOG
TO BECOME MORE WIDESPREAD AS THE NIGHT WEARS ON AND WILL KEEP A
CLOSE WATCH ON WHETHER ANY ADVISORIES ARE NEEDED. SOCIAL MEDIA IS
BEING USED TO CONVEY SPECIFICS ON THE FOG AT THIS TIME. OVER THE
NEXT 3 DAYS, FORECAST MODELS REALLY AMPLIFY THE RIDGE OVER THE
WEST COAST AND THIS WILL KEEP THE WEATHER DRY WITH INVERSION
CONDITIONS INCREASING IN THE SAN JOAQUIN VALLEY. OVER THE
REMAINDER OF THE FORECAST AREA, MAINLY CLEAR CONDITIONS WILL
PREVAIL.
SATELLITE IMAGERY SHOWS AN ARCTIC TROUGH DROPPING INTO THE GREAT
BASIN THIS MORNING AND ALTHOUGH THIS FEATURE WILL BE DRY AS IT
CLIPS SOUTHEAST AND EASTERN CALIFORNIA, WIND WILL BECOME AN ISSUE
FOR THE KERN COUNTY MOUNTAINS AND DESERT AREAS THIS AFTERNOON AND
OVERNIGHT. CURRENT FORECAST GRIDS INDICATE LOCAL GUSTS TO 50 MPH
HOWEVER THIS AREA WILL BE CLOSELY MONITORED FOR ANY ADVISORY
ISSUANCES IF WINDS MATERIALIZE STRONGER OR MORE WIDESPREAD THAN
FORECAST.
THE UPCOMING MID WEEK STORM SYSTEM IS LOOKING LESS AND LESS OF A
SIGNIFICANT FEATURE AS FORECAST MODELS CONTINUE TO SLOW ITS
EASTWARD PROGRESSION INTO THE STRONG RIDGE. I HAVE LIMITED ANY
PRECIPITATION THREAT TO THE WESTERN EDGE OF THE FORECAST AREA ON
TUESDAY NIGHT AND NOW IT LOOKS THE GREATEST CHANCE OF LIGHT
PRECIPITATION WILL OCCUR ON WEDNESDAY. AGAIN, NO A BIG SYSTEM TO
SAY THE LEAST. MODELS COMPLETELY DIVERGE LATER NEXT WEEK
CONCERNING THE END OF THE WEEK SYSTEM WITH THE ECMWF MODEL
BRINGING A WEAK TROUGH ACROSS THE AREA WHILE THE GFS KEEPS ANY
RAIN THREAT WELL TO THE NORTH.
&&
.AVIATION...
WIDESPREAD MVFR AND AREAS OF IFR VISIBILITIES IN THE SAN JOAQUIN
VALLEY DUE TO HZ/BR UNTIL 20Z SAT AND AFTER 08Z SUN WITH LOCAL LIFR
POSSIBLE IN FOG UNTIL 18Z SAT AND AFTER 10Z SUN. OTHERWISE VFR
CONDITIONS WILL PREVAIL OVER THE CENTRAL CA INTERIOR FOR THE NEXT 24
HOURS.
&&
.AIR QUALITY ISSUES...
ON SATURDAY NOVEMBER 15 2014... FIREPLACE/WOOD STOVE BURNING
STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO... KERN...
KINGS... MADERA... MERCED AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS LOW.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 11-15 79:1979 46:1982 56:1965 30:1964
KFAT 11-16 81:2008 48:1982 58:2012 27:1958
KFAT 11-17 81:2008 49:1994 58:2012 29:1961
KBFL 11-15 84:1900 48:1982 58:1969 27:1916
KBFL 11-16 82:1979 47:1958 58:1965 27:1916
KBFL 11-17 84:2008 48:1964 58:1983 29:1905
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...DUDLEY
AVN/FW...DS
SYNOPSIS...BSO
WEATHER.GOV/HANFORDThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:55 PM PST | Red Flag Warning | HNX | 3 days |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.